A recall of defibrillators including Powerheart, CardioVive, Nihon Kohden and GE Responder models because faulty components may cause the devices to fail to properly deliver a shock.
An order to recall and destroy all Colleague Volumetric Infusion Pumps issued by the FDA to Baxter Healthcare Corp after several class I recalls and changes to the pumps did not resolve problems which resulted in adverse events.
A strengthened warning on naltrexone (Vivitrol) for extended-release injectable suspension regarding the risk of injection-site reactions. A new medication guide for patients lists risks and benefits.
A voluntary recall of certain lot numbers of the Teleflex Medical AQUA+FLEX Hygroscopic Condenser Humidifier because the connector on the flex tube may not fit securely within the endotracheal tube (ET) connector, possibly resulting in the product becoming disconnected from the patient ET tube.
A class I recall of specific lots of the Aisys and Avance Anesthesia Systems because the control board wiring harnesses have a defect which can cause the machine to unexpectedly shut down, terminating ventilation, anesthetic delivery, and potentially patient monitoring.
A voluntary recall of all lots of metronidazole injection, USP 500 mg/100mL, manufactured by Claris Lifesciences and distributed by Sagent due to the discovery of non-sterility in two lots of metronidazole injection.
A voluntary recall of certain lots of cuffed Shiley tracheostomy tubes and Custom/Specialty tracheostomy tubes because the cuff may not hold air as a result of leaks in the pilot balloon inflation assembly. The ability to generate positive pressure in the airway could be compromised by lack of cuff seal.
A new formulation of OxyContin, intended to prevent the opioid medication from being cut, broken, chewed, crushed or dissolved, in order to discourage misuse and abuse of the opioid medication.
A new use of rifaximin (Xifaxan). Previously approved for the treatment of traveler's diarrhea, the drug can now be used for reduction in the risk of the recurrence of overt hepatic encephalopathy in patients with advanced liver disease.